Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

August 6, 2014Lincoln County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 6, 2014, 6:28 PM CDT for Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 6:28 PM CDT (23:28 UTC)
Expired
Aug 6, 2014, 7:00 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Lincoln County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS84 KJAN 062328
SPSJAN
MSZ062-070000-
LINCOLN MS-
628 PM CDT WED AUG 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 6 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF RUTH AT 628 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN SOUTHEASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3137 9051 3140 9053 3152 9038 3141 9024
      3140 9024 3135 9024 3134 9047
TIME...MOT...LOC 2328Z 317DEG 11KT 3139 9038

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:51 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 6, 3:51 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT WED AUG 6 2014

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...HIGH PRESSURE RIDGING
WILL RESULT IN TEMPS REACHING THE MID 90S ACROSS THE CWA THROUGH THE
SHORT TERM...WITH HEAT INDEX VALUES OF 100-105. LOW LEVEL SOUTHERLY
FLOW WILL ALLOW FOR SUFFICIENT MOISTURE TO ALLOW FOR THE DEVELOPMENT
OF AFTERNOON AND EVENING SHWRS/STRMS FOR MOST LOCATIONS. MODELS DO
SHOW AN MCS PUSHING TOWARD THE REGION THURSDAY AFTERNOON AND EVENING.
THE MCS SHOULD WEAKEN AS IT PUSHES INTO THE REGION THURSDAY NIGHT
WITH ONLY ISOLATED COVERAGE EXPECTED IN THE NORTH. AS FOR
GUIDANCE...STUCK CLOSE TO MAV TEMPS AND INCREASED MAV POPS FOR BOTH
THURSDAY AND FRIDAY FOR MUCH OF THE CWA. /27/

.LONG TERM...SATURDAY INTO THE MIDDLE OF NEXT WEEK...MODEL CONSENSUS
CONTINUES TO TREND MORE DOGGED WITH UPPER LEVEL SUBTROPICAL RIDGING
IN OUR NECK OF THE WOODS INTO AT LEAST EARLY NEXT WEEK. REAL WORLD
MANIFESTATION OF THIS TREND IN THE ARKLAMISS SHOULD BE MORE AND
LONGER-LASTING HEAT...ALONG WITH GENERALLY LESSER RAIN CHANCES. THE
PREVIOUSLY-ANTICIPATED NORTHWEST FLOW REGIME BUILDING INTO THE LOWER
MS VALLEY IN CONCERT WITH EXPECTED RIDGE REGRESSION WAS SUPPOSED TO
PUSH A CONSOLIDATED FRONT SOUTH INTO THE REGION EARLY NEXT WEEK.
UNFORTUNATELY...LATEST MODEL TRENDS NOT ONLY DELAY THIS EVOLUTION OF
EVENTS BUT ALSO MAKE ME SKEPTICAL OF THE NEEDED AMPLIFICATION IN THE
UPPER LEVEL PATTERN TAKING SHAPE ANYTIME SOON.

THE ADJUSTMENT IN THINKING MAKES THE PROSPECT OF ANYTHING MORE THAN
ISOLATED HEAVY RAINFALL VERY UNLIKELY THROUGH THE WEEKEND AND THE
POTENTIAL FOR PASSING THUNDERSTORM CLUSTERS THROUGH OUR NORTHEASTERN
ZONES MUCH LESS LIKELY AS WELL. THUNDERSTORM CHANCES THIS WEEKEND
INTO EARLY NEXT WEEK WILL STILL BE HIGHEST ACROSS NORTHEASTERN AND
EAST-CENTRAL PORTIONS OF MS...OWING TO THE FACT THAT THERMAL CAPPING
AND RIDGE SUPPRESSION SHOULD BE GREATER OVER WESTERN ZONES. A FEW
POTENT STORMS STILL CANNOT BE RULED OUT THIS PERIOD DUE POCKETS OF
HIGH INSTABILITY AND THE HOT ENVIRONMENT...BUT THIS RISK IS NOT
SUFFICIENT TO MENTION IN THE HWO AT THIS POINT.

BUT WHAT WE WILL START MENTIONING IN THE HWO IS THE EXPECTED HEAT
STARTING THURSDAY AND GOING INTO THE WEEKEND. AT THIS POINT NO
EXPLICIT MEETING OF HEAT ADVISORY CRITERIA IS ANTICIPATED BUT PEAK
HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES (AND DEFINITELY OVER
THE CENTURY MARK) EACH AFTERNOON. IT IS NOT IMPOSSIBLE THAT SIMILAR
HEAT MAY CONTINUE FOR AT LEAST PORTIONS OF THE REGION THROUGH A
LARGE CHUNK OF NEXT WEEK.

I'M STILL NOT CONVINCED EVENTUAL PATTERN AMPLIFICATION INVOLVING
RIDGE SEQUESTRATION WELL TO OUR WEST WILL NOT OCCUR. IF IT DOES
HAPPEN THEN THE PATTERN COULD TREND MORE UBIQUITOUSLY WET AND COOL
BY THE MIDDLE OF NEXT WEEK. THIS SORT OF PATTERN AMPLIFICATION HAS
BEEN THE TREND THIS SUMMER SO ITS NOT BLIND OPTIMISM TO THINK IN
THIS MANNER. HOWEVER...MODEL TRENDS ARE DISCONCERTING AT THIS POINT
AND I TRIED NOT TO TREND MEX POPS AND TEMPS TOO OPTIMISTICALLY AT
THE END OF THE EXTENDED PERIOD. /BB/

&&

.AVIATION...VFR CONDITIONS PREVAIL WITH ISO TSRA DEVELOPING ACROSS
FAR SOUTH MS NEAR KHBG. WILL CARRY VCTS FOR KHBG THROUGH 07/00Z AS
ACTIVITY WANES BY EARLY EVENING. WINDS WILL REMAIN LIGHT AND
VARIABLE THROUGH AFTN AND GO NEAR CALM OVERNIGHT. MVFR TO BRIEF IFR
VISIBILITY RESTRICTIONS DUE TO PATCHY GROUND FOG WILL AGAIN BE
POSSIBLE 07Z-14Z. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  95  74  96 /  10  23  10  18
MERIDIAN      70  96  71  96 /  10  22  11  28
VICKSBURG     70  94  72  95 /  10  21  10  18
HATTIESBURG   73  96  74  96 /  23  35  10  29
NATCHEZ       72  92  73  94 /  20  26  10  23
GREENVILLE    72  95  75  96 /  10  18  17  18
GREENWOOD     70  95  74  96 /  10  18  21  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 6, 2:48 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT WED AUG 6 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
248 PM CDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
RISK...LIMITED
TIMING...THURSDAY

HOT TEMPERATURES IN THE MID 90S WILL COMBINE WITH HIGH HUMIDITY THAT
WILL BRING HEAT INDEX VALUES NEAR 105 DEGREES FOR A COUPLE HOURS
THURSDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA THURSDAY THROUGH SUNDAY DURING EACH
AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ALLEN

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 6, 6:28 PM CDT, 0 minutes before
MSZ062-070000-
LINCOLN MS-
628 PM CDT WED AUG 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 6 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF RUTH AT 628 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN SOUTHEASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3137 9051 3140 9053 3152 9038 3141 9024
      3140 9024 3135 9024 3134 9047
TIME...MOT...LOC 2328Z 317DEG 11KT 3139 9038

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:38 PM CDTSevere Thunderstorm WarningJANLincoln21 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.